Alert archive / Mississippi / River Flood Warnings in 2011
River Flood Warning 88, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Dec 25, 2011, 8:10 AM CST for Attala County, Holmes County, Mississippi. It took effect at Dec 27, 2011, 4:17 AM CST. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2011, 8:10 AM CST (14:10 UTC)
- In effect from
- Dec 27, 2011, 4:17 AM CST
- Expired
- Jan 2, 2012, 5:00 AM CST
- In force
- 6 days
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
Counties Attala County, MS, Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 93 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Black River at West (WSTM6). The gauge peaked at 16.65 ft at Dec 28, 2011, 10:00 PM CST.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
355
WGUS44 KJAN 251410
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
810 AM CST SUN DEC 25 2011
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12-48 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-051-262010-
/O.NEW.KJAN.FL.W.0088.111226T1800Z-111227T1500Z/
/WSTM6.1.ER.111226T1800Z.111226T1800Z.111227T0000Z.NO/
810 AM CST SUN DEC 25 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR
THE BIG BLACK RIVER AT WEST
* FROM MONDAY AFTERNOON TO TUESDAY MORNING.
* AT 7:45 AM SUNDAY THE STAGE WAS 12.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY
TOMORROW AFTERNOON.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 12.0 SUN 08 AM 14.4 14.4 12.7 15.0 12 PM 12/26
$$11 follow-up statements
502
WGUS84 KJAN 260309
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
909 PM CST SUN DEC 25 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC007-051-270909-
/O.EXT.KJAN.FL.W.0088.111227T0600Z-111228T2100Z/
/WSTM6.1.ER.111227T0600Z.111227T0600Z.111228T0600Z.NO/
909 PM CST SUN DEC 25 2011
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST
* FROM LATE MONDAY NIGHT TO WEDNESDAY AFTERNOON.
* AT 8:45 PM SUNDAY THE STAGE WAS 12.4 FEET AND SLOWLY RISING.
* FLOOD STAGE IS 15 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO A CREST NEAR FLOOD
STAGE ON TUESDAY.
* IMPACT...AT 15 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 12.4 SUN 9 PM 13.7 15.0 14.9 15.0 6 PM TUE
$$
DL334
WGUS84 KJAN 261402
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
802 AM CST MON DEC 26 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12-24 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-051-272002-
/O.EXT.KJAN.FL.W.0088.111227T0730Z-000000T0000Z/
/WSTM6.1.ER.111227T0730Z.111228T0600Z.000000T0000Z.NO/
802 AM CST MON DEC 26 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST
* FROM LATE TONIGHT UNTIL FURTHER NOTICE.
* AT 6:45 AM MONDAY THE STAGE WAS 13.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AFTER MIDNIGHT
AND WILL CONTINUE TO RISE TO NEAR 16.0 FEET BY EARLY WEDNESDAY MORNING.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 13.0 MON 07 AM 15.3 15.9 15.2 16.0 12 AM 12/28
$$994
WGUS84 KJAN 270148
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
748 PM CST MON DEC 26 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC007-051-280748-
/O.EXT.KJAN.FL.W.0088.111227T1017Z-000000T0000Z/
/WSTM6.1.ER.111227T1017Z.111228T0600Z.000000T0000Z.NO/
748 PM CST MON DEC 26 2011
THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER AT WEST
* FROM TUESDAY MORNING UNTIL FURTHER NOTICE.
* AT 6:45 PM MONDAY THE STAGE WAS 13.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW
MORNING AND WILL CONTINUE TO RISE TO NEAR 16.0 FEET BY EARLY
WEDNESDAY MORNING.
* IMPACT AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 13.8 MON 07 PM 15.2 16.0 15.4 16.0 12 AM 12/28
$$466
WGUS84 KJAN 271536
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
936 AM CST TUE DEC 27 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-051-282136-
/O.EXT.KJAN.FL.W.0088.000000T0000Z-111229T1200Z/
/WSTM6.1.ER.111227T1015Z.111228T0600Z.111228T2100Z.NO/
936 AM CST TUE DEC 27 2011
...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST
* UNTIL THURSDAY MORNING.
* AT 8:45 AM TUESDAY THE STAGE WAS 15.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.0 FEET BY
MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE
TOMORROW AFTERNOON.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME WED THU FRI CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 15.1 TUE 09 AM 15.8 13.0 12.7 16.0 12 AM 12/28
$$123
WGUS84 KJAN 280109
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
709 PM CST TUE DEC 27 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC007-051-290709-
/O.EXT.KJAN.FL.W.0088.000000T0000Z-111230T1630Z/
/WSTM6.1.ER.111227T1015Z.111228T1800Z.111230T0130Z.NO/
709 PM CST TUE DEC 27 2011
...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...
THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER AT WEST
* UNTIL THURSDAY EVENING.
* AT 6:45 PM TUESDAY THE STAGE WAS 15.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.0 FEET BY
EARLY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE
BY THURSDAY EVENING.
* IMPACT AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME WED THU FRI CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 15.5 TUE 07 PM 15.8 15.6 14.5 16.0 12 PM 12/28
$$368
WGUS84 KJAN 281427
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
827 AM CST WED DEC 28 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-051-292027-
/O.EXT.KJAN.FL.W.0088.000000T0000Z-111231T0438Z/
/WSTM6.1.ER.111227T1015Z.111229T1200Z.111230T1338Z.NO/
827 AM CST WED DEC 28 2011
...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...
THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER AT WEST
* UNTIL FRIDAY MORNING.
* AT 7:45 AM WEDNESDAY THE STAGE WAS 16.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET BY
TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY
MORNING.
* IMPACT AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND
LOWLAND BECOME INUNDATED.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 16.2 WED 08 AM 17.0 15.3 13.9 17.0 06 AM 12/29
$$536
WGUS84 KJAN 291517
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
917 AM CST THU DEC 29 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-051-302117-
/O.EXT.KJAN.FL.W.0088.000000T0000Z-120103T0430Z/
/WSTM6.1.ER.111227T1015Z.111229T0400Z.120102T1330Z.NO/
917 AM CST THU DEC 29 2011
...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST
* UNTIL MONDAY EVENING.
* AT 8:45 AM THURSDAY THE STAGE WAS 16.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.5 FEET BY
EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE
MONDAY MORNING.
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND
LOWLAND BECOME INUNDATED.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 16.4 THU 09 AM 16.3 16.5 16.0 16.5 12 AM 12/31
$$794
WGUS44 KJAN 300139
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
739 PM CST THU DEC 29 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC007-051-310739-
/O.EXT.KJAN.FL.W.0088.000000T0000Z-120103T0500Z/
/WSTM6.1.ER.111227T1015Z.111229T0400Z.120102T1400Z.NO/
739 PM CST THU DEC 29 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST.
* UNTIL MONDAY EVENING.
* AT 6:45 PM THURSDAY THE STAGE WAS 15.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.5 FEET BY
EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE
MONDAY MORNING.
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND
LOWLAND BECOME INUNDATED.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 15.8 THU 07 PM 15.8 16.4 15.9 16.5 12 AM 12/31
$$222
WGUS84 KJAN 301435
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
835 AM CST FRI DEC 30 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-051-312035-
/O.EXT.KJAN.FL.W.0088.000000T0000Z-120101T2300Z/
/WSTM6.1.ER.111227T1015Z.111229T0400Z.120101T0800Z.NO/
835 AM CST FRI DEC 30 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST
* UNTIL SUNDAY AFTERNOON.
* AT 7:45 AM FRIDAY THE STAGE WAS 15.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 15.3 FRI 08 AM 15.1 14.8 13.3 FALLING
$$215
WGUS44 KJAN 310155
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
754 PM CST FRI DEC 30 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC007-051-010754-
/O.EXT.KJAN.FL.W.0088.000000T0000Z-120101T1800Z/
/WSTM6.1.ER.111227T1015Z.111229T0400Z.120101T0300Z.NO/
754 PM CST FRI DEC 30 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST.
* UNTIL SUNDAY AFTERNOON.
* AT 6:45 PM FRIDAY THE STAGE WAS 15.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATE TOMORROW EVENING .
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 15.3 FRI 07 PM 15.3 14.6 13.4 FALLING
$$576
WGUS84 KJAN 311341
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
741 AM CST SAT DEC 31 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-051-011941-
/O.EXT.KJAN.FL.W.0088.000000T0000Z-120102T1100Z/
/WSTM6.1.ER.111227T1015Z.111229T0400Z.120101T2000Z.NO/
741 AM CST SAT DEC 31 2011
...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST
* UNTIL LATE SUNDAY NIGHT.
* AT 6:45 AM SATURDAY THE STAGE WAS 15.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER IS CRESTING.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 15.5 SAT 07 AM 15.3 13.9 11.7 CRESTING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Dec 25, 4:07 AM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Dec 25, 4:07 AM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 407 AM CST SUN DEC 25 2011 .SHORT TERM...TODAY THRU TUESDAY NIGHT ...WET CHRISTMAS EXPECTED AND CONTINUING INTO MONDAY... EXPANSIVE RAIN SHIELD OVERSPREADING THE REGION THIS MORNING AS THE FIRST OF TWO IMPULSES IS CURRENTLY IMPACTING THE REGION. THE SECOND AND MORE VIGOROUS IMPULSE WILL BRING AN ADDITIONAL LARGE SWATH OF RAIN WITH EMBEDDED THUNDERSTORMS MONDAY INTO EARLY TUESDAY MORNING. ALL TOLD...RAINFALL TOTALS THROUGH TUESDAY MORNING WILL RANGE FROM 2 INCHES ACROSS SE AREAS TO UPWARDS OF 5 INCHES ACROSS WESTERN AREAS OF THE ARKLAMISS. LATEST RUC/WV ANALYSIS DEPICTS A DEEP CLOSED H5 CUT-OFF LOW SLOWLY MEANDERING OVER WEST TX THAT HAS HELPED POOL NEAR 200% NORMAL PWATS OVER THE REGION. AN EJECTING SW/V AHEAD OF THE H5 LOW COUPLED WITH FAVORABLE RIGHT ENTRANCE QUAD OF DEPARTING JETSTREAK THAT IS AHEAD OF AN IMPULSE DIVING DOWN OUT OF THE GREAT LAKES AND SUPPORTIVE ISENTROPIC UPGLIDE WILL PROVIDE IMPETUS FOR CONTINUED LIFT THROUGH THIS AFTERNOON. AS SH/V LIFTS OUT THIS EVENING...ISENTROPIC UPGLIDE WEAKENS AND EVEN DOWNGLIDE APPEARS TO OCCUR AS THE NRN GREAT LAKES IMPULSE DRAGS ATTENDANT BOUNDARY THROUGH NRN SECTIONS THAT EFFECTIVELY BACKS WINDS TO NE/N. AS SUCH...POPS TONIGHT AND INTO EARLY MONDAY WERE REDUCED. BY MONDAY AFTERNOON HOWEVER...THE POTENT H5 COLD-CORE LOW WILL CONTINUE TO AID IN SFC CYCLOGENESIS ACROSS NRN GULF RESULTING IN QUICKLY VEERING LOW-LVL WINDS BACK TO THE SE/S. MOISTURE WILL SURGE NWD MONDAY AFTERNOON AND NIGHT WITH PWATS CLIMBING TO NEAR 1.5 IN... WHICH PLACES US NEAR THE 99 PERCENTILE AND NEAR 2 SD ABOVE NORMAL FOR THIS TIME OF YEAR. TEMPERATURES WILL WARM THROUGH MONDAY AFTERNOON AND NIGHT ALONG AND SOUTH OF I-20 AS THIS MOISTURE SURGES NORTH. RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS WILL BE EFFICIENT RAINFALL PRODUCERS AND FLASH FLOODING WILL BECOME A CONCERN MONDAY AFTERNOON THROUGH EARLY TUESDAY. IN ADDITION TO THE FLOOD THREAT...WINDS WILL BECOME QUITE GUSTY ACROSS SE MS MONDAY NIGHT /~60 KT @ 925MB/. STRONG TO SEVERE STORMS ACROSS EXTREME SE MS STILL APPEAR HIGHLY CONDITIONAL DEPENDING ON THE NRN SFC MOISTURE TONGUE OF LOW 60 DEWPOINTS WITH ~500 J/KG MUCAPE HUGGING THE MS COAST. YET...HEAVIER DOWNPOURS MAY BE ABLE TO MIX SOME OF THESE STRONG WINDS TO THE SURFACE AND THIS WILL NEED TO MONITORED. FROPA WILL DRIVE THROUGH THE REGION EARLY TUESDAY MORNING. SOME LINGERING SHOWERS/DRIZZLE UNDERNEATH THE COLD-CORE LOW COULD BE POSSIBLE THROUGH MID-DAY TUESDAY BEFORE ALL PRECIP TAPPERS OFF. LOW CLOUDS LOOK TO HANG ON THROUGH A GOOD PORTION OF TUESDAY WITH CAA AND HAVE DROPPED HIGHS THAT PERIOD. /ALLEN/ .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...PROGRESSIVE ZONAL FLOW WILL DOMINATE THROUGH THE PERIOD MAKING TIMING AND STRENGTH OF EMBEDDED SHORTWAVES DIFFICULT TO DETERMINE. AT PRESENT WITH THE GFS...WEAK SHORTWAVE WILL PASS THROUGH THE AREA WED NIGHT...BUT NOT EXPECTING ANY PRECIP AS LITLLE SURFACE REFLECTION SHOULD LIMIT MOISTURE AVAILABILITY. ECMWF HAS A SLIGHTLY SLOWER SPLIT FLOW SOLUTION AT THIS TIME FRAME...BUT SIMILAR WITH RESPECT TO LIMITED MOISTURE. MODELS SHOWING ANOTHER WEAK MID LEVEL WAVE TRAVERSE THE AREA THURSDAY NIGHT...BUT LIKE BEFORE LITTLE SURFACE REFLECTION AND LIMITED MOISTURE SHOULD ONLY ALLOW FOR AN INCREASE IN CLOUD COVER AND NO PRECIPITATION. SIGNIFICANT TIMING DIFFERENCES EXIST BETWEEN THE GFS AND ECMWF FOR THE SYSTEM FOR SAT. LESS AMPLIFIED ECMWF BRINGS A WEAK MID LEVEL TROF AND ASSOCIATED SURFACE COLD FRONT INTO THE AREA BY FRIDAY NIGHT...WHILE THE GFS BEING SOMEWHAT MORE AMPLIFIED BRINGS IT IN ABOUT 12 HOURS LATER WITH BETTER MOISTURE AND ENERGY. LOW CONFIDENCE IN THE FLOW REGIME REQUIRES A MORE CONSERVATIVE LEAN TOWARD THE OPERATIONAL GFS SOLUTION./26/ && .AVIATION...ALL SITES ARE CURRENTLY VFR WITH THE EXCEPTION OF KHBG WITH CIGS AT OVC029. MVFR AND IFR CONDITIONS ARE EXPECTED TO DEVELOP THROUGH THE MORNING HOURS ACROSS ALL TAF SITES FROM WEST TO EAST AS LOW-LVLS CONTINUE TO MOISTEN AND RAIN SHOWERS TRAVERSE THE REGION. MOST SITES REMAIN MVFR THIS AFTERNOON WITH CIGS 1-2 KFT WITH -RA TO +RA AT TIMES. NRN TAF SITES WILL BECOME VFR AS LOW CLOUDS DISSIPATE AND WINDS VEER TO THE NORTH TONIGHT. ROUND OF HEAVIER RAIN AND EMBEDDED TSRA WILL OCCUR MONDAY AFTERNOON THROUGH TUESDAY MORNING WITH WIDESPREAD MVFR AND IFR CONDITIONS. AREAS IN HEAVIER DOWNPOURS MAY BRIEFLY GO LIFR AT TIMES. SECOND ROUND OF RAIN WILL END EARLY TUESDAY MORNING WITH FROPA AS LOW CIGS HANG ON. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 51 44 56 44 / 97 65 100 100 MERIDIAN 52 40 58 47 / 100 50 100 100 VICKSBURG 51 45 56 41 / 85 70 100 100 HATTIESBURG 55 45 60 51 / 100 54 100 100 NATCHEZ 48 48 57 43 / 96 89 100 100 GREENVILLE 50 40 49 39 / 58 49 100 100 GREENWOOD 53 42 56 43 / 74 43 100 100 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && ALLEN/26
Hazardous weather outlook, Dec 25, 5:01 AM CST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 501 AM CST SUN DEC 25 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 501 AM CST SUN DEC 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT STEADY MODERATE TO HEAVY RAINS ONGOING AT THIS TIME AND THROUGH THIS AFTERNOON WILL RESULT IN RAINFALL AMOUNTS OF 1 TO 2 INCHES. THESE RAINFALL TOTALS WILL EFFECTIVELY SATURATE THE GROUND...LOW LYING AREAS AND CREATE PONDING OF WATER ON ROADS. THE ADDITIONAL HEAVY RAINFALL EXPECTED ON MONDAY WILL QUICKLY BECOME RUNOFF AND POSE AN INCREASED FLASH FLOOD RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRENGTHENING LOW PRESSURE SYSTEM AND ANOMALOUSLY HIGH MOISTURE WILL COMBINE TO CREATE MODERATE TO HEAVY TRAINING RAIN SHOWERS AND THUNDERSTORMS MONDAY THROUGH EARLY TUESDAY ACROSS MUCH OF THE REGION. ADDITIONAL RAINFALL TOTALS OF 2 TO 3 INCHES WILL BE POSSIBLE. COMBINED WITH RAINFALL AMOUNTS FROM SUNDAY...RAINFALL TOTALS NEARING 5 INCHES COULD POSSIBLE ACROSS SEVERAL AREAS OF THE ARKLAMISS REGION. FLASH FLOODING WILL BECOME A CONCERN DURING THIS TIME FRAME BEFORE RAIN TAPPERS DOWN TUESDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 2:43 PM CST | Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 31 hr |
| Dec 25, 3:43 PM CST | River Flood Advisory | JAN | Adams, Wilkinson | 4 days |
Nearby
River Flood Warnings in Mississippi, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.